You have the classic symptoms for nicotine overdose. Typical symptoms include:
- Nausea and vomiting
Here are common reasons for nicotine overdose:
- Using more than one patch at once
- Using too much nicotine gum along with the patch
- Smoking while you are on the patch
It is essential that you stop smoking the day you start the patch. And take the patch off if you begin smoking again.
If you werent smoking, using nicotine gum or using more than one patch, it may be that you need a lower dose of the patch.
Were you smoking less than 10 cigarettes a day before you used the patch? If so, you may have developed these symptoms because the nicotine in your patch was higher than that in the cigarettes youd been smoking.
Before trying the patch again, talk to your doctor. If these symptoms happen again even with a lower dose then remove the patch immediately. Call your doctors office for advice. But dont give up and go back to smoking.
You should not use the patch if:
- You are pregnant or breastfeeding
- You have had a recent heart attack or stroke
And if you have these conditions, dont use the patch until your doctor says its safe:
- Stomach ulcers
- High blood pressure
Symptoms of nicotine overdose usually dont last long. Once you pull off a patch and stop smoking, the nicotine rapidly gets cleared from your body. And you shouldnt get any long-term health effects from the nicotine overdose.
Its essential that you quit smoking to avoid long-term health problems. It kills nearly half a million Americans each year.
Quitting smoking is a tremendous challenge. There are many effective medical therapies available. In addition to nicotine replacement, there are other drugs that can help you quit. Examples include bupropion (Zyban, generic versions) and varenicline (Chantix). Stop-smoking programs, counseling and behavioral therapy are also effective.